Is there a Seifert–van Kampen theorem for etale fondemental group? (for example for varieties over a non-algebraically closed field) Any example is welcome.

  • 3
    $\begingroup$ Is this SGA1 IX.5.1 (in this case where S' is the disjoint union of two open sets covering S)? $\endgroup$ – Dylan Wilson Dec 9 '18 at 14:53
  • 3
    $\begingroup$ It is even easier than SvK for the topological fundamental group, as it simply amounts to etale descent for finite etale covers. $\endgroup$ – Piotr Achinger Dec 9 '18 at 14:58
  • 6
    $\begingroup$ See [J. Stix, A general Seifert-Van Kampen theorem for algebraic fundamental groups, Publications of RIMS 42 (2006), no. 3, 763-786] $\endgroup$ – user19475 Dec 9 '18 at 15:32
  • $\begingroup$ @Z.Zhou If possible, once you get some idea can you write down some rough sketch here... $\endgroup$ – Praphulla Koushik Dec 9 '18 at 15:46

Your Answer

By clicking “Post Your Answer”, you agree to our terms of service, privacy policy and cookie policy

Browse other questions tagged or ask your own question.